Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 1, NWS Mobile, AL

January 20, 2010Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jan 20, 2010, 9:53 PM CST for Baldwin County, Alabama; Escambia County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 20, 2010, 9:53 PM CST (03:53 UTC)
Expired
Jan 20, 2010, 10:45 PM CST
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 3.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 00:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 00:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS54 KMOB 210353
SVRMOB
ALC003-FLC033-210445-
/O.NEW.KMOB.SV.W.0001.100121T0353Z-100121T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
953 PM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 1045 PM CST

* AT 952 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS 2 MILES NORTH OF GATESWOOD...OR ABOUT 14 MILES SOUTHEAST OF BAY
  MINETTE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTURY AND FLOMATON BY 1035 PM CST...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.


LAT...LON 3081 8770 3100 8753 3100 8718 3097 8721
      3098 8723 3096 8724 3093 8729 3089 8729
      3085 8731 3083 8730 3076 8731 3067 8754
TIME...MOT...LOC 0353Z 232DEG 30KT 3076 8758

$$
2 follow-up statements
500 
WWUS54 KMOB 210417
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1017 PM CST WED JAN 20 2010

ALC003-210427-
/O.CAN.KMOB.SV.W.0001.000000T0000Z-100121T0445Z/
BALDWIN AL-
1017 PM CST WED JAN 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BALDWIN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF BALDWIN 
COUNTY. 

LAT...LON 3076 8752 3079 8754 3084 8752 3096 8741
      3100 8718 3097 8721 3098 8723 3096 8724
      3093 8729 3089 8729 3084 8731 3076 8731
      3070 8745
TIME...MOT...LOC 0417Z 250DEG 32KT 3083 8734

$$

FLC033-210445-
/O.CON.KMOB.SV.W.0001.000000T0000Z-100121T0445Z/
ESCAMBIA FL-
1017 PM CST WED JAN 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR CENTRAL ESCAMBIA COUNTY...

AT 1015 PM CST...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS NEAR BOGIA...OR ABOUT 25 MILES EAST OF BAY MINETTE...MOVING
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDAVID
AND CENTURY

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.


LAT...LON 3076 8752 3079 8754 3084 8752 3096 8741
      3100 8718 3097 8721 3098 8723 3096 8724
      3093 8729 3089 8729 3084 8731 3076 8731
      3070 8745
TIME...MOT...LOC 0417Z 250DEG 32KT 3083 8734

$$
280 
WWUS54 KMOB 210440
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CST WED JAN 20 2010

FLC033-210450-
/O.EXP.KMOB.SV.W.0001.000000T0000Z-100121T0445Z/
ESCAMBIA FL-
1040 PM CST WED JAN 20 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY WILL
EXPIRE AT 1045 PM CST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF 
ESCAMBIA COUNTY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 3076 8752 3079 8754 3084 8752 3096 8741
      3100 8718 3097 8721 3098 8723 3096 8724
      3093 8729 3089 8729 3084 8731 3076 8731
      3070 8745
TIME...MOT...LOC 0440Z 250DEG 32KT 3090 8711

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 6:55 PM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 20, 6:55 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
655 PM CST WED JAN 20 2010

.UPDATE...SENT OUT REFRESHED ZONES AND GRIDS...PRIMARILY TO ADD
PATCHY FOG TO THE FCST. GENERALLY LIGHT FOG IS EXPECTED. HEAVIER
RAINFALL THUS FAR THROUGH LATE THIS AFTERNOON AND INTO THE EARLY
EVENING HOURS HAS BEEN OVER THE COASTAL COUNTIES. BUT EXPECT MORE
HEAVY RAINFALL AND SOME STRONGER TSTMS TO OUR WEST TO MOVE INTO THE
FCST AREA LATER THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MAIN THREAT...BUT AN ISOLATED TORNADO WILL REMAIN A POSSIBILITY.
THROUGH 9PM...STRONGEST STORMS WILL OCCUR OVER SOUTHEAST MISSISSIPPI
AND COASTAL ALABAMA AS THE MORE UNSTABLE AIRMASS BUILDS INTO THE
REGION. WILL LIKELY MAKE FURTHER ADJUSTMENTS TO THE OVERNIGHT FCST
LATER THIS EVENING.

LOOKING AT TOMORROW...WILL ALSO LIKELY ADJUST CURRENT POPS
ADVERTISED IN OUR FCST FOR THURSDAY TO BETTER REFLECT THINKING OF
NEIGHBORING OFFICES AND 18Z MODEL DATA...WITH PCPN PROGRESSIVELY
MOVING OUT OF OUR REGION TOMORROW. SHOULD CLEAR OUR WESTERN ZONES BY
AROUND MIDDAY...THEN BE ENDING OVER OUR EASTERN ZONES BY MID TO LATE
AFTERNOON. 12/DS

&&

.AVIATION [00Z ISSUANCE]...A BLEND OF LIFR/IFR CIGS IS ANTICIPATED
IN THE NEAR TERM ALONG WITH A GENERAL IFR VSBY IN PASSING TSRA. A
FEW STORMS COULD BECOME SEVERE AS WELL BETWEEN 21/00Z AND 21/09Z.
THE ENVIRONMENT DOES FAVOR A HIGHER THREAT OF LARGE HAIL IN ANY
SEVERE STORMS TONIGHT. /10

&&

...........................FROM PREVIOUS DISCUSSION...............

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...500 MB SHORTWAVE EAST
OF THE ROCKIES WILL MOVE EAST ACROSS THE SOUTHERN PLAINS THROUGH
TONIGHT. THE LOW WILL MOVE SOUTHEAST ACROSS THE TEXAS PANHANDLE,
TURNING EAST REACHING NORTHERN ARKANSAS BY MIDNIGHT. MOIST DEEP
SOUTHWEST FLOW DEVELOPING OVER THE REGION TODAY AHEAD OF THE MAIN
SYSTEM WILL PUSH PW UP TO 1.65 INCHES. HIGH THETA-E AIR INCREASING
OVER THE GULF COAST WITH SOUTH WINDS INCREASING. THE ENTIRE REGION
WILL BE WARM SECTORED. THIS EVENING AND OVERNIGHT. RAIN SHOWERS WILL
EXPAND EASTWARD IN COVERAGE WITH INTENSITY INCREASING THROUGH THIS
EVENING. STABILITY DECREASING IN WESTERN ZONES WITH 500-1000 J/KG
MLCAPES P EXPANDING EASTWARD THIS EVENING. STRONG LOW LEVEL WIND
SHEAR AND HIGH HELICITY AROUND 400 M^2-S^2 ASSOCIATED WITH THIS
SYSTEM. THE WETBULB ZERO FROM LIX SOUNDING THIS MORNING AT 12Z IS
ABOUT 7500 FT. THIS INDICATES SUPERCELLS WITH LARGE HAIL AND ISOLATED
TORNADOES POSSIBLE. BOWING SEGMENTS LIKELY OVERNIGHT, WITH DAMAGING
THUNDERSTORM WINDS AND HEAVY RAIN BEING THE MAIN THREATS.

SUMMARIZING, FOR THIS EVENING, FIRST ROUND OF CONVECTION OVERSPREADS
EARLY AND MID EVENING PROGRESSING EAST OF I-65. WEST OF I65,
COVERAGE IS DECREASING BRIEFLY TO SCATTERED, BUT THE ATMOSPHERE WILL
BE RELOADING AT THAT TIME FOR THE SECOND ROUND. THE MAIN THREAT WITH
THE FIRST ROUND THIS EVENING WILL AGAIN BE SEVERE HAIL WITH THAT LOW
WBZ WE MENTIONED. OVERNIGHT, AS THE BIG SYSTEM MOVES FURTHER EAST,
THE SECOND ROUND WILL COME AFTER THE RELOADING AS A LINE OF STORMS
DEVELOPING ALONG A COLD FRONT. THE LINE AND ISOLATED STORMS AHEAD OF
IT WILL BE IN AN ENVIRONMENT OF HIGH INSTABILITY AND WIND SHEAR
BRINGING RISK OF LARGE HAIL, ISOLATED DAMAGING WIND, AND ISOLATED
TORNADOES. THE TIME OF HIGHEST SEVERE THUNDERSTORM RISK THREAT WILL
BE LATE THIS EVENING THROUGH BEFORE SUNRISE ALONG BOTH SIDES OF THE
I-65 CORRIDOR. SOMEWHAT LOWER RISK NEAR THE IMMEDIATE COAST. GUIDANCE
SHOWS PHASING OF HIGH INSTABILITY AND QUASI- GEOSTROPHIC JET
PROCESSES INTO THURSDAY MORNING. THE GFS WE SEE AS PRETTY CONSISTENT
IN HOW IT HANDLES THE EVOLUTION, SO WE'RE PRETTY CONFIDENT EVENT
RAINFALL TOTALS WILL AVERAGE 1 TO 2 INCHES REGIONWIDE. ISOLATED
TOTALS 3 TO 4 INCHES INLAND. THIS COULD MEAN MINOR FLOODING ISSUES
IN LOW LYING AND POOR DRAINAGE AREAS.

LATER ON, CLEARING WILL BEGIN TOMORROW AFTERNOON. THINKING EARLIER
THERE MAY BE RISKING SOME POST FRONTAL ISENTROPIC LIFTING WITH
LINGERING SMALL POPS AND QPF TOMORROW INTO EARLY FRIDAY. HOWEVER THE
OTHER SIGNALS OF THREE MODELS AND THE MOS INDICATE THE UPPER LOW WILL
MOVE OUT AND THE REGION WILL DRY OUT.

/77

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY NEXT WEEK)...NO CHANGES
TO FORECAST. MEDIUM RANGE GUIDANCE SHOWS RETURN FLOW DOMINATING THE
FA. A SQUALL LINE IS INDICATED ACROSS THE FA EITHER LATE SATURDAY
NIGHT INTO SUNDAY(GFS) OR ENTIRELY SUNDAY(ECMWF) DUE TO A SECOND
VORTLOBE MOVING SOUTH AROUND THE SOUTHERN EDGE OF AN UPPER LOW
COMING OUT OF THE PLAINS, THEN WEST ALONG I-10 IN NM AND TX.

BOTH GFS AND EURO ARE SHOWING THE FRONT CROSSING THE FA SUNDAY INTO
EARLY SUNDAY NIGHT, THOUGH THE ECMWF KEEPS THE SQUALL LINE CLOSER TO
THE SURFACE FRONT. SEVERE WEATHER POSSIBLE WITH THIS SYSTEM, THOUGH
THE UPPER DYNAMICS ARE A BIT OUT OF PHASE IN THE GFS. ECMWF IS MORE
FAVORABLE. SEE A SLIGHT RISK FOR THIS SYSTEM FOR SATURDAY INTO
SUNDAY MORNING. MAY NEED TO PUSH IT BACK OVER TIME.

SUNDAY NIGHT INTO MONDAY...THOUGH GUIDANCE IS SEEING MORE UPPER
DYNAMICS BEHIND THE FIRST VORTLOBE, THE SYSTEM OCCLUDES AND DRIES OUT
OVER THE LOWER MISS VALLEY AND SOUTHEASTERN CONUS, CUTTING OFF
THE CHANCE FOR RAIN. THIS SECOND SHOT OF UPPER ENERGY BRINGS A COOLER
AIRMASS WITH, DROPPING TEMPS TO A BIT BELOW SEASONAL FOR TUESDAY
INTO MID WEEK. MOS IS TRYING TO SHOW SOME COLD SURGE STRATUS WITH
THIS TRAILING ENERGY, BUT DISAGREE WITH THIS, WITH THE DRY AIR MOVING IN
WITH THE OCCLUSION OF THE SURFACE FRONT.

&&

.MARINE...ISSUED SCA EARLIER TODAY FOR THIS EVENING THROUGH LATE THU
AFTERNOON FOR INCREASE IN WINDS AND BUILDING SEAS AS SOUTHERN PLAINS
STORM SYSTEM FURTHER EVOLVES DURING THE NEXT DAY. WINDS WILL BECOME
MORE SELY WITH TIME AND THEN SWLY OVERNIGHT AS LOW LIFTS FURTHER TO
THE N. SEAS WILL BUILD TO BETWEEN 8 AND 10 FEET BY EARLY THURSDAY AND
BAYS AND COASTAL WATERWAYS MAY BECOME ROUGH FOR A BRIEF PERIOD
TNT...ESPECIALLY INVOF TSRA. SFC WINDS DECREASE THURSDAY EVENING INTO
FRIDAY AS WEAK SFC HI PRES BUILDS OVER THE MARINE AREA. THIS WILL NOT
LAST LONG AS YET ANOTHER SYSTEM APPROACHES ON THE HEELS OF THE
CURRENT. WINDS WILL TURN SLY OVER THE WRN HALF OF THE MARINE AREA FRI
NITE AND INCREASE TO NEAR SCA LEVELS AGAIN SAT AFTERNOON. MADE NO
CHANGES BEYOND SAT TO WINDS OR WAVES GIVEN ONGOING WEATHER SITUATION.
/23

&&

.FIRE WEATHER...INCREASING LOW LEVEL FLOW TODAY AHEAD OF A SYSTEM
BRINGING RAIN TO THE AREA LATER TODAY INTO THURSDAY. AFTER THIS
FIRST SYSTEM MOVES TROUGH, DRY AIR WILL MOVE IN FRIDAY INTO FRIDAY
NIGHT, BUT BY SATURDAY MORNING, SOUTHERLY FLOW WILL RE-ESTABLISH
AHEAD OF ANOTHER ROUND OF RAIN LATE SATURDAY NIGHT THROUGH SUNDAY.
NOT EXPECTING RH MUCH BELOW 40 PERCENT THE NEXT COUPLE OF DAYS. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      58  74  48  68 / 100  70  20  00
PENSACOLA   60  70  51  69 / 100  80  30  00
DESTIN      61  69  52  64 /  90  80  40  00
EVERGREEN   56  73  47  67 / 100  80  30  00
WAYNESBORO  54  75  45  67 / 100  70  20  00
CAMDEN      55  75  46  66 / 100  80  30  00
CRESTVIEW   57  74  48  68 /  90  80  40  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 20, 3:52 PM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CST WED JAN 20 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-211530-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
352 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...THIS EVENING THROUGH MIDDAY THURSDAY...

A SOUTHERN PLAINS STORM SYSTEM WILL INTENSIFY AND EVOLVE EASTWARD
OVERNIGHT. THE LATEST RADAR AND SATELLITE TRENDS INDICATE THE
CURRENT AREA OF SHOWERS AND THUNDERSTORMS IN PROGRESS THIS AFTERNOON
WILL CONTINUE MOVING EAST OF I-65 THROUGH MID EVENING. A THREAT OF
SMALL HAIL EXISTS WITH THESE STORMS. THE WIND THREAT IS MINIMAL
BECAUSE THE STORMS ARE DEVELOPING AND MOVING ABOVE A STABLE SURFACE
LAYER.

THIS EVENING...LATEST OBSERVED AND MODEL DATA SUGGEST A GRADUAL
INCREASE IN THUNDERSTORM ACTIVITY OVER SOUTHWESTERN MISSISSIPPI AND
SOUTHEASTERN LOUISIANA THROUGH 8 PM. THESE STORMS WILL EVENTUALLY
MOVE INTO OUR AREA FROM THE WEST.  AS THE ATMOSPHERE CONTINUES TO
DESTABILIZE NORTHWEST OF I-65...PARTICULARLY OVER INLAND
SOUTHEASTERN MISSISSIPPI...SOME STORMS COULD APPROACH SEVERE LIMITS.
THESE STORMS WILL PROGRESS FURTHER TO THE EAST OVERNIGHT.  LARGE
HAIL UP TO ONE INCH DIAMETER WILL BE THE PRIMARY THREAT...ALTHOUGH A
SEVERE THUNDERSTORM WIND GUST TO 60 MPH AND AN ISOLATED TORNADO
CANNOT BE RULED OUT. A LINE OF THUNDERSTORMS WILL DEVELOP OVER
SOUTHEASTERN MISSISSIPPI AND END THE RAINFALL FROM THE WEST DURING
THE LATE NIGHT AND EARLY MORNING HOURS.

IN SUMMARY..THE HOURS OF GREATEST THREAT TO RECEIVE A SEVERE
THUNDERSTORM OVER ANY GIVEN LOCATION WILL BE FROM  MID EVENING
THROUGH THE EARLY MORNING HOURS MAINLY WEST OF THE I-65 CORRIDOR...
WITH SOMEWHAT OF A LOWER THREAT NEAR THE IMMEDIATE COAST.
RAINFALL TOTALS FOR THIS EVENT WILL RANGE FROM A GENERAL 1 TO 2
INCHES REGIONWIDE... ALTHOUGH ISOLATED TOTALS OF 3 TO 4 INCHES ARE
EXPECTED INLAND. THIS COULD RESULT IN MINOR FLOODING ISSUES OF LOW
LYING AND POOR DRAINAGE AREAS.

SOUTHERLY WINDS AND SEAS WILL INCREASE TODAY AS THE STORM SYSTEM
DEVELOPS OVER THE SOUTHERN PLAINS AND MOVES EAST. SOUTHERLY WINDS OF
20 TO 25 KNOTS ARE EXPECTED TONIGHT AND THURSDAY...AND WILL ALLOW
SEAS TO BUILD TO 8 TO 10 FEET.  THESE CONDITIONS WILL LEAD TO
SIGNIFICANT IMPACTS FOR SMALL CRAFT OPERATING ON THE GULF AND AREA
BAYS. IN ADDITION...BAYS AND COASTAL WATERWAYS WILL BE ROUGH.

.DAYS TWO THROUGH SEVEN...MIDDAY THURSDAY THROUGH LATE NEXT WEDNESDAY

THE SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 6 TO 9 FEET WILL
CONTINUE OVER THE COASTAL WATERS THURSDAY. SIGNIFICANT IMPACTS TO
SMALL CRAFT CONTINUE.

A STRONGER COLD FRONT IS FORECAST TO MOVE ACROSS THE NORTHERN GULF
COAST LATE SATURDAY NIGHT INTO SUNDAY. THERE WILL BE THE POTENTIAL
FOR A FEW STRONG TO SEVERE STORMS IF ENOUGH INSTABILITY MATERIALIZES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER MAY BE NEEDED LATE WEDNESDAY AND EARLY THURSDAY.

/23 JMM

In the hours before

Special weather statement, Jan 20, 6:41 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CST WED JAN 20 2010

ALZ063-210130-
LOWER MOBILE-
641 PM CST WED JAN 20 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY THROUGH
730 PM CST...

AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GRAND BAY...MOVING
NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND
BAY...BAYOU LA BATRE...DEES...DIXON CORNER...IRVINGTON AND SAINT
ELMO THROUGH 730 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jan 20, 7:30 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
730 PM CST WED JAN 20 2010

ALZ061-063-210215-
UPPER MOBILE-LOWER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
730 PM CST WED JAN 20 2010

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY THROUGH 815 PM
CST...

AT 726 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF SAINT ELMO...MOVING
NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAURENDINE...
MOBILE GREYHOUND PARK...SCHILLINGER AND THREE NOTCH...TILLMANS
CORNER...MOBILE AIRPORT...BELLEFONTAINE...AND KNOLLWOOD HOSPITAL
THROUGH 815 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2! INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jan 20, 7:32 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
732 PM CST WED JAN 20 2010

ALZ061-063-210215-
UPPER MOBILE-LOWER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
732 PM CST WED JAN 20 2010

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY THROUGH 815 PM
CST...

AT 726 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF SAINT ELMO...MOVING
NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAURENDINE...
MOBILE GREYHOUND PARK...SCHILLINGER AND THREE NOTCH...TILLMANS
CORNER...MOBILE AIRPORT...BELLEFONTAINE...AND KNOLLWOOD HOSPITAL
THROUGH 815 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jan 20, 8:14 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
814 PM CST WED JAN 20 2010

ALZ061>064-210300-
UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
814 PM CST WED JAN 20 2010

...STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE COUNTIES
THROUGH 9 PM...

AT 812 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR THEODORE...MOVING EAST AT 30 MPH.

THESE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEFONTAINE..TILLMANS CORNER...HOLLINGERS ISLAND...I10 AND I65
INTERSECTION...BROOKLEY FIELD AIRPORT...DOWNTOWN MOBILE...THE I10
BAYWAY...SPANISH FORT...AND DAPHNE THROUGH 900 PM CST.

THE PRIMARY THREATS FROM THESE STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 30 TO 35 MPH. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jan 20, 9:14 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
914 PM CST WED JAN 20 2010

ALZ062-064-210400-
UPPER BALDWIN-LOWER BALDWIN-
914 PM CST WED JAN 20 2010

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY THROUGH 10 PM
CST...

AT 911 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF MALBIS...MOVING NORTHEAST AT 25
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STEELWOOD...STAPLETON...ROSINTON...GATESWOOD AND BARRINEAU PARK
THROUGH 1000 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE VERY HEAVY RAIN...SMALL
HAIL...AND FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Local storm report, Jan 20, 9:40 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
940 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 N SCHILLINGER AND THR 30.61N 88.22W
01/20/2010                   MOBILE             AL   LAW ENFORCEMENT

            MOBILE 911 REPORTED THAT SOULIE ROAD IS CLOSED DUE TO
            WATER COVERING THE ROAD.

0900 PM     FLASH FLOOD      WSW MOBILE GREYHOUND PA 30.56N 88.21W
01/20/2010                   MOBILE             AL   LAW ENFORCEMENT

            MOBILE POLICE REPORTED A VEHICLE STALLED DUE TO WATER
            COVERING THE ROAD ON MAMOUNT BLVD AT STRUDWICK COURT.

0900 PM     FLASH FLOOD      4 W DOWNTOWN MOBILE     30.70N 88.11W
01/20/2010                   MOBILE             AL   LAW ENFORCEMENT

            MOBILE POLICE REPORTED THAT VEHICLES STALLED DUE TO WATER
            COVERING THE ROAD AT OLD SHELL ROAD AT NORTH SAGE AVE AND
            ON OLD SHELL ROAD AT UNION AVE.

0900 PM     FLASH FLOOD      2 SW DOWNTOWN MOBILE    30.67N 88.06W
01/20/2010                   MOBILE             AL   LAW ENFORCEMENT

            CARS REPORTED STALLED DUE TO WATER COVERING THE ROAD ON
            DAUPHIN ISLAND PKWY AT BEN C RAIN HIGH SCHOOL AND ON
            VIRGNIA STREET AT GAYLE STREET.

0900 PM     FLASH FLOOD      4 E MOBILE AIRPORT      30.68N 88.17W
01/20/2010                   MOBILE             AL   LAW ENFORCEMENT

            WIDESPREAD FLASH FLOODING IN THE MOBILE AREA. NUMEROUS
            STREETS HAVE WATER COVERING THE ROADWAY INCLUDING
            MONTLIMAR DRIVE AND DOWNTOWNER BLVD.

&&

KC

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 7:05 PM CSTSpecial Marine WarningMOB55 min
Jan 20, 7:42 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Jan 20, 8:02 PM CSTSpecial Marine WarningMOB58 min
Jan 20, 8:21 PM CSTFlash Flood WarningMOBMobile114 min
Jan 20, 9:29 PM CSTSpecial Marine WarningMOB46 min
Jan 20, 9:30 PM CSTFlash Flood WarningMOBBaldwin2 hr
Jan 20, 10:13 PM CSTRiver Flood WarningMOBBaldwin3 days
Jan 20, 10:13 PM CSTRiver Flood WarningMOBBaldwin68 hr
Jan 20, 10:13 PM CSTRiver Flood WarningMOBEscambia26 days
Jan 20, 11:30 PM CSTFlash Flood WarningMOBBaldwin, Mobile2 hr
Jan 21, 12:29 AM CSTFlash Flood WarningMOBBaldwin, Escambia6 hr
Jan 21, 2:49 AM CSTTornado WarningMOBBaldwin, Butler, Conecuh, Covington, Escambia, Monroe41 min
Jan 21, 5:33 AM CSTSpecial Marine WarningMOB117 min
Jan 21, 6:31 AM CSTRiver Flood WarningMOBCovington, Escambia62 hr
Jan 21, 9:45 AM CSTRiver Flood WarningMOBEscambia35 hr
Jan 21, 9:45 AM CSTRiver Flood WarningMOBCovington, Escambia49 hr
Jan 21, 9:45 AM CSTRiver Flood WarningMOBCovington26 hr
Jan 21, 9:45 AM CSTRiver Flood WarningMOBEscambia10 hr
Jan 21, 11:29 AM CSTRiver Flood WarningMOBMobile21 hr
Jan 21, 11:29 AM CSTRiver Flood WarningMOBBaldwin24 hr
Jan 21, 5:18 PM CSTDense Fog AdvisoryMOB7 hr
Jan 21, 5:20 PM CSTMarine Dense Fog AdvisoryMOB5 hr
Jan 20, 10:13 PM CSTRiver Flood WarningMOBOkaloosa5 days
Jan 20, 10:32 PM CSTFlash Flood WarningMOBEscambia, Santa Rosa118 min
Jan 20, 10:33 PM CSTSevere Thunderstorm WarningMOBSanta Rosa42 min
Jan 21, 5:55 AM CSTAreal Flood WarningMOBOkaloosa6 hr
Jan 21, 9:45 AM CSTRiver Flood WarningMOBOkaloosa, Santa Rosa55 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.